MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW MUST MC SCREW Ø5.5X45 CANNULATED; SPINE MUST MC SCREW

MEDACTA INTERNATIONAL SA PEDICLE SCREW MUST MC SCREW Ø5.5X45 CANNULATED; SPINE MUST MC SCREW
Catalog Number 03.58.235
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22 may 2024 lot 2222497: (b)(4) items manufactured and released on 20-sept-2022.Expiration date: 2027-09-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Visual inspection performed by r&d manager: no defect can be seen on the screw.Diameter and length are according to specification.The root cause for the fracture of the pedicle cannot be imputed to the screw.Planning review: our analysis of the myspine process of this case found no deviations from the standard procedures.Each step has been performed correctly.
 
Event or Problem Description
During myspine l4 surgery, while the surgeon was trying to insert the must mc screw ø5.5x45 cannulated, the vertebral body cracked.Tapping 5mm and 6mm performed.The surgeon changed the entry point, and successfully inserted the screw (ø5.5x35).Patient's bone quality normal.

Brand Name
PEDICLE SCREW MUST MC SCREW Ø5.5X45 CANNULATED
Common Device Name
SPINE MUST MC SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19536388
Report Number3005180920-2024-00403
Device Sequence Number6425348
Product Code NKB
UDI-Device Identifier07630971293472
UDI-Public07630971293472
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K210427
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03.58.235
Device Lot Number2222497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Initial Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian